We value your privacy. Your user session will expire in 2 minutes. To stay logged in, please refresh the page or, if you are working
on a form, click on the submit button to save your work. Click here to refresh now (you will lose any unsaved work).

Muscle pain after chemo

Hi, I'm Cecily A S.

I’ve been having muscle pain for about 8 weeks after chemo ended. It seems to be getting worse. Exercise has no affect, nor do anti inflammatories. The only advice my doctor gave was to exercise. After I get up and start moving, it feels better. Anyone having similar experiences?

  • Post #1
  • Mon Oct 22, 2012
Hi, I'm Susan H.

Yes, I’m three and a half months out of chemo and the muscle pain, exercise or not, tends to come and go from day to day. It got a considerably worse after I started taking Femora (the five year poison pill…almost 2 months ago) but it has eased some. Today it is painful going up and down stairs. Doc said the pill would make me feel like I was 90 years old and it does. I’m 64.

  • Post #2
  • Wed Oct 24, 2012
Al
Al
Hi, I'm Al
Al

Cecily, I too had muscle pain, also after 8 weeks from my third treatment . This at the same time my WBC, hit rock bottom. It felt like I had arthritis in my joints and muscles. For the most part excercise helped only modestly. The white counts are back up and the majority of the pain is gone. Hope yours will too.

  • Post #3
  • Sat Oct 27, 2012
I'm ANN H., and I'm a survivor of Breast Cancer

I en taking Femorasince Jan 2012. I take it in the evening befoe be (around 9pm. That way I havw my muscle or joint discomfort in the evening and not during the day when I’m trying to do things.

  • Post #4
  • Sat Oct 27, 2012
Hi, I'm Sharon M.

I have a history with lymphoma rather than breast cancer, but some of the chemo drugs are the same. I found that magnesium lotion did more to help with muscle pain and cramping than anything else did. Chemo drugs deplete your electrolyte levels, including magnesium and potassium, and both can cause pain. I found that the lotion worked better than pills, especially in my neck, legs, feet, and hips. Ancient Minerals is a good brand, without dodgy ingredients, and it’s available on amazon and other places.

  • Post #5
  • Sat Oct 27, 2012
Hi, I'm Nancy B.

Unfortunately Chemo will change your life forever. I’m 12 years down the road and still have side effects from my treatment. Mentally and physically I’ll never be the same. Would I have now opted for different poisons going into my body? No they saved my life but …

  • Post #6
  • Sat Oct 27, 2012
Hi, I'm Margie D J.

It is wonderful to know that this body pain is a side effect of Chemo. Not that it makes my body ache any less, but at least now I know why. No one told me that I would still be having body pain simiular to the pain that I experienced during Chemo or that I would still have brain fog or numbness in my fingers and toes or that none of the over the counter medications helps. I wished someone would have told me what to expect. I’m a year and a half since Chemo.

  • Post #7
  • Sat Oct 27, 2012
I'm AliQ, and I'm a survivor of Stage 1 Breast Cancer

Hi, Margie. I had five infusions of taxotere and carboplatin, and Herceptin for a year for Stage I breast cancer. It’s 16 months since the end of the TCH and six months since the end of Herceptin. Like you, I still have slightly numb toes and front half of the feet (which sometimes seems to affect my coordination) plus times when I could swear I have chemo brain. I take Femara/Letrozole now and know that it makes my feet cramp fairly often and hurt when I first stand up – among other side effects.

I take a lot of Zumba classes in spite of my physical complaints, and I find I do better as a result. Zumba is so happy and drums out my depression and concerns about the cancer. I think playing word games and working hard as a teacher is helping to clear out the chemo brain.

You might want to try Gabapentin, if your doctor likes the idea. I don’t want to take another drug, but many people swear by that drug for the numbness. the pains, and also for hot flashes. All the best to you.

Hi, Nancy B. What kinds of things still bother you? Darn!
All the best to you, too. 12 years out is GREAT!

  • Post #8
  • Sat Oct 27, 2012
Hi, I'm Nancy B.

@AliQ. Well like most with Chemo Brain and age memory is getting worse. Scary even. Out of blue five years ago , I developed Neuropathy which is progressively also becoming a real pain and
terrible inconvience. I am a very positive person, always knew I’d be fine but it just gets old finding new ailments associated with the long term side effects of Chemo. No one ever tells you the whole story.

  • Post #9
  • Sat Nov 3, 2012
I'm Susan H., and I'm a survivor of Stage 3c-Inflammatory Breast Cancer

Hi, I was diagnosed With Breast Cancer Jan.2011, I have had both breasts removed, and implants , 28 lympthnodes removed 26 had cancer, stage 3c. I’ve had chemo and radiation. Now I feel like a hypochondriac,every time I get a ache or pain I wonder…. is it cancer? I still feel weak and hope someday to feel normal. Am I going crazy ?

  • Post #10
  • Tue Nov 6, 2012

Add to Discussion

Sign in or Join (free) to add to this discussion. Add to this discussion
Sidebar_loader